Arkansas, 2003

Damaging Wind in Arkansas, October 25, 2003

October 25, 2003 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Oct 25, 2:50 AM CST, 10 hours 10 minutes earlier.

Area forecast discussion, Oct 25, 2:50 AM CST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 AM CDT SAT OCT 25 2003

NUMEROUS FORECAST CHALLENGES WITH STRONG COLD FRONT ARRIVING IN THE
CWFA TONIGHT AND MOVING OUT OF THE SERN COUNTIES SUNDAY MORNING...
GREAT TIMING FOR THE RETURN TO STANDARD TIME. AT LEAST TWO MUCH
COLDER NIGHTS FOLLOW FOR SUNDAY AND MONDAY NIGHTS WITH MODERATION
FOR THE SECOND HALF OF NEXT WEEK.

CURRENTLY...THE LAST WARM DAY OF THE MONTH CAN BE EXPECTED TODAY AS
CLOUDY/SHRA WEATHER RETURNS TO THE LOWER MISSISSIPPI VALLEY THIS
AFTERNOON. HIGH PRESSURE ON THE MID ATLANTIC COAST WITH A CENTRAL
CONUS COLD FRONT ALONG A KSTL-KADM LINE WILL BOTH MOVE EAST TODAY
WITH GULF MOISTURE STREAMING NWD INTO THE CWFA. SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG THE FRONT AND OVER SERN TX/WRN LA
SHOULD MERGE SOMEWHAT THIS AFTERNOON OVER AR/TN/NWRN HALF OF MS. A
DIGGING LONGWAVE TROUGH ON THE FRONT RANGE OF THE ROCKIES WILL MOVE
SWD AS A SE TX MID LEVEL VORT MAX EJECTS NEWD ACROSS THE LOWER MS
VALLEY. THE STRONG SURFACE COLD FRONT NOW MOVING INTO THE OZARKS
SHOULD GET HUNG UP FOR A FEW HOURS AS THE VORT MAX CROSSES THE
ARKLATEX. EXPECT THE FRONT TO REACH THE MS DELTA REGION LATE THIS
AFTERNOON AND PRESS THROUGH MUCH OF THE CWFA TONIGHT.

DYNAMICAL SUPPORT APPEARS TO BE OUT OF PHASE WITH THE SURFACE
FEATURES...AND ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. ISOLATED
CASES OF STRONG WINDS POSSIBLE THOUGH WITH MUCAPES 1500-2000J/KG AND
0-3KM HELICITIES LESS THAN 100M*M/S*S OVER OUR REGION FROM EARLY
AFTERNOON THROUGH EARLY EVENING. 850 MB FLOW OF 25 KNOTS FROM THE
SOUTH WILL BRING 324-326K THETA-E VALUES ALONG WITH PRECIPITABLE
WATER VALUES NEAR 1.5 INCHES RIGHT ALONG THE FRONT. RAINFALL AMOUNTS
EXPECTED TO AVERAGE ONE TO TWO INCHES THROUGH SUNDAY.

HIGHS WILL BE REACHED RATHER EARLY IN THE DAY SUNDAY AS BY AFTERNOON
COLD ADVECTION DOMINATES THE AREA WITH LARGE SHIELD OF COLD STRATOCU
PERSISTING UNTIL MIDDAY MONDAY WHEN DOWNGLIDE IMPROVES FOR SOME
PEAKS AT SUNSHINE AGAIN. NORTHERLY WINDS OF 15 MILES AN HOUR WITH
LINGERING LIGHT RAIN OR DRIZZLE SHOULD ALSO BE SEEN.

BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH THE FIRST HALF OF
NEXT WEEK AS A LONGWAVE TROUGH IN THE UPPER-LEVELS OF THE ATMOSPHERE
REMAINS OVER THE ERN CONUS THROUGH THURSDAY.  MEDIUM RANGE MOS
GUIDANCE REMAINS CONSISTENT IN HOLDING ONTO THE LOWER TEMPERATURES
FOR MONDAY/TUESDAY MORNING. A SECONDARY SHORTWAVE WILL PUSH ANOTHER
COLD FRONT THROUGH THE FORECAST AREA WEDNESDAY NIGHT.  THE LONGWAVE
TROUGH WILL FINALLY BEGIN LIFTING OUT THURSDAY AND FRIDAY WITH A
FLAT RIDGE MOVING INTO THE LOWER MISSISSIPPI VALLEY. NEAR NORMAL
TEMPERATURES SHOULD PREVAIL FOR THE FIRST OF NOVEMBER.

.PRELIMINARY POINT TEMPS/POPS...
JAN TT 082/056 058/039 058 58611
MEI BT 084/061 059/039 061 48721

.JAN WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
MS...NONE.
Hazardous weather outlook, Oct 25, 4:33 AM CST, 8 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261033-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
533 AM CDT SAT OCT 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE
TODAY...SATURDAY...ACROSS PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. A FEW
OF THE THUNDERSTORMS...MAINLY WEST OF THE NATCHEZ TRACE...COULD
BRIEFLY BECOME SEVERE.

A DISTURBANCE MOVING NORTHEAST FROM SOUTH TEXAS WILL MOVE OVER
THE LOWER MISSISSIPPI VALLEY TODAY...AND WILL INTRODUCE A
MARGINALLY UNSTABLE ATMOSPHERE OVER THE AREA. MEANWHILE...A
STRONG COLD FRONT OVER THE LOWER PLAINS WILL CONTINUE TO PUSH
SOUTHEAST TOWARD THE ARK-LA-MISS. AS THE FRONT BEGINS TO
APPROACH...THE WIND FLOW IN THE MIDDLE AND UPPER LEVELS WILL
INCREASE TO MARGINAL SPEEDS THAT COULD SUPPORT ISOLATED SEVERE
THUNDERSTORM DEVELOPMENT LATE IN THE DAY IN AREAS WEST OF THE
NATCHEZ TRACE. HOWEVER...THE PRESENCE OF A SOME WHAT WEAK LOWER
LEVEL WIND FLOW WITHIN THE FIRST 3000 FEET OF THE SURFACE AND
INITIALLY HIGH FREEZING LEVELS SHOULD DAMPEN THE CHANCES OF
SEVERE THUNDERSTORM DEVELOPMENT...IN MOST CASES. THE MAIN SEVERE
THREAT WILL BE FOR WINDS AND HAIL.

...FLOODING...
AS THE SHOWERS AND THUNDERSTORMS APPROACH THIS AFTERNOON FROM THE
SOUTHWEST...LOCALLY HEAVY RAINS WILL PRODUCE PONDING ON AREA
ROADS AND IN  OTHER LOW LYING AREAS ACROSS EXTREME SOUTHEASTERN
ARKANSAS...
NORTHEASTERN LOUISIANA...AND SOUTHWESTERN MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Little Rock radar (KLZK), 187 km away, was scanning. The volume nearest the first event began at 19:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ashley

When
October 25, 1:00 PM CST
Where
Ashley County, 2 mi S of Hamburg
Measured
50 kt (58 mph) estimated sustained
Property damage
$2,000
Reported by
UTILITY COMPANY
Coordinates
33.200, -91.817

A few trees were blown down on powerlines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, October 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5371196.